Alert archive / Washington / Gale Warnings in 2016
Gale Warning 70, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 14, 2016, 4:28 AM PDT. It took effect at Aug 14, 2016, 9:00 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2016, 4:28 AM PDT (11:28 UTC)
- In effect from
- Aug 14, 2016, 9:00 AM PDT
- Expired
- Aug 15, 2016, 3:56 AM PDT
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
042 WHUS76 KSEW 141128 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 428 AM PDT SUN AUG 14 2016 PZZ131-132-141930- /O.CON.KSEW.SC.Y.0195.000000T0000Z-160814T1200Z/ /O.UPG.KSEW.GL.A.0045.160815T0100Z-160815T1200Z/ /O.NEW.KSEW.GL.W.0070.160815T0000Z-160815T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 428 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND WAVES...WEST WINDS 15 TO 25 KNOTS DIMINISHING TO BELOW 20 KNOTS AFTER 5 AM TODAY. WINDS WILL INCREASE ONCE MORE TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND THIS EVENING WITH WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-141800- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160814T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 428 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTHWEST WINDS 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-141230- /O.CON.KSEW.SC.Y.0195.000000T0000Z-160814T1200Z/ ADMIRALTY INLET- 428 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
829 WHUS76 KSEW 141600 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT SUN AUG 14 2016 PZZ131-132-150000- /O.EXT.KSEW.GL.W.0070.160814T1600Z-160815T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PDT SUN AUG 14 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WINDS WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-150000- /O.EXB.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 900 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-150000- /O.EXB.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ ADMIRALTY INLET- 900 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...NORTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-141800- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160814T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 900 AM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
683 WHUS76 KSEW 142145 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT SUN AUG 14 2016 PZZ131-132-150545- /O.CON.KSEW.GL.W.0070.000000T0000Z-160815T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 245 PM PDT SUN AUG 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WINDS WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-150545- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 245 PM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-150545- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ ADMIRALTY INLET- 245 PM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...NORTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
709 WHUS76 KSEW 150350 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PDT SUN AUG 14 2016 PZZ131-132-151200- /O.CON.KSEW.GL.W.0070.000000T0000Z-160815T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PDT SUN AUG 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS AND WAVES...WEST WIND 25 TO 35 KNOTS THIS EVENING AND OVERNIGHT. WINDS WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-151200- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 850 PM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...SOUTHWEST WIND 15 TO 25 KNOTS THIS EVENING AND OVERNIGHT. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-151200- /O.CON.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ ADMIRALTY INLET- 850 PM PDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS THIS EVENING AND OVERNIGHT. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
422 WHUS76 KSEW 151056 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 356 AM PDT MON AUG 15 2016 PZZ131-132-151900- /O.CAN.KSEW.GL.W.0070.000000T0000Z-160815T1200Z/ /O.NEW.KSEW.SC.Y.0196.160816T0000Z-160816T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 356 AM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. * WINDS AND WAVES...WEST WIND RISING TO 15 TO 30 KNOTS THIS EVENING AND TONIGHT. WINDS WAVES RISING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-151900- /O.CAN.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ /O.NEW.KSEW.SC.Y.0196.160816T0000Z-160816T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 356 AM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. * WINDS...WEST TO SOUTHWEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING AND TONIGHT. * WAVES/SEAS...WIND WAVES RISING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-151200- /O.CAN.KSEW.SC.Y.0194.000000T0000Z-160815T1200Z/ ADMIRALTY INLET- 356 AM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WIND SPEEDS HAVE FALLEN BELOW CRITERIA...THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 14, 3:15 AM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 14, 3:15 AM PDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
315 AM PDT SUN AUG 14 2016
.SYNOPSIS...An upper level ridge will remain over Western Washington
through mid week keeping the air mass warm and dry. Low level
onshore flow will bring shallow coastal marine moisture inland
during the evenings for a little cooling and areas of morning low
clouds and patchy fog. Hot weather will develop Thursday through
Saturday as the upper level ridge strengthens and the low level flow
becomes offshore.
&&
.SHORT TERM...A broad flat upper level ridge will remain over the
Pacific Northwest through mid week. 500 mb heights over Seattle
should range from 5820 meters to 5860 meters. This will keep the air
mass warm and dry, with sunny skies. There could be one or two weak
upper level shortwave troughs that propagate through the ridge
through Wednesday, but they will have little impact other than to
possibly modulate the strength of the low level onshore flow. The
surface ridge just offshore will maintain at least moderate onshore
flow through about Wednesday. The onshore flow will advect coastal
marine moisture inland during the evening hours which will supply a
little cooling to the otherwise warm air mass. The marine moisture
will produce low clouds and patchy fog during the mornings, but is
expected to be shallow enough to burn off by afternoon each day.
This should cap the warmest high temperatures in the lower to mid
80s. Kam
.LONG TERM...On Wednesday an upper level ridge will build offshore
along about 140W...then slowly build eastward over B.C. and the
Pacific Northwest Wednesday night. The air mass will warm with 500
mb heights over Seattle rising to between 5860 meters to 5910 meters
Thursday through Saturday. As the ridge builds towards the PacNW,
the underlying surface ridge will slide inland over British
Columbia. This will shift the low level flow over Western Washington
to offshore, from the E to NE. Not only will this cut off our source
of low level cooling, the warming from the offshore flow will push
high temperatures up in to the 80s to lower 90s. Some inland areas
away from the local cooling effects of Puget Sound could reach the
mid 90s. The GFS and ECMWF models are in good agreement with the
large scale features and the critical change to low level offshore
flow. At this point the hottest day looks like it will be Friday. By
Saturday, the offshore upper level ridge axis will have moved over
B.C. thereby pushing the surface ridge to the east. This should
allow onshore flow to return to the coast Saturday afternoon, and
initiate another marine push Saturday night. Kam
&&
.AVIATION...An upper level ridge over the Pac NW will maintain a dry
and stable air mass across Western Washington today and into Monday.
The flow aloft will remain westerly for much of the day before
shifting to northwesterly tonight. Mostly clear skies this very
early morning with a stray cirrus here or there. The only two
exceptions at the time of this writing were CLM and HQM...both
experiencing very low stratus. Strengthening onshore flow may push
some of this marine stratus further inland...and current IR
satellite imagery shows that it has done just that with some low
stratus making it as far as Shelton. Any low clouds will burn back to
the coast by late this morning or early this afternoon. SMR
KSEA...VFR conditions with light variable winds. Northwest winds
expected by this afternoon. Wind speeds will remain below 10 kts.
May yet see some patchy low clouds make their way into the area
after 13Z and linger around a bit into mid to late morning before
burning off. SMR
&&
.MARINE...High pressure over the NE Pacific will maintain onshore
flow across Western WA. Westerly winds in portions of the central and
eastern Strait still meeting small craft advisory criteria...which
remains in effect until 5 AM PDT. Obs out of Point Wilson also
merited extending this advisory into Admiralty Inlet...also til 5 AM
PDT. As conditions cool slightly over the area...that might actually
be a strike against gales re-emerging in the Strait again this
evening. Models do hint at gales with approaching weak front...but
keep speeds just short of criteria. At this time...have opted to
leave inherited gale watch as a watch and will allow dayshift to
pull the trigger on it if needs be. Weak to moderate onshore flow
will continue through the middle of next week. The flow will turn
offshore on Friday as low pressure forms along the coast. SMR
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT today for Central and Eastern
Strait of Juan de Fuca and Admiralty Inlet.
Gale Watch from this evening through late tonight for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 11 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:31 PM PDT | Gale Warning | SEW | 5 hr | |
| Aug 13, 6:31 PM PDT | Small Craft Advisory | SEW | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.